Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 3, 2004, 4:59 PM EDT for Palm Beach County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 3, 2004, 5:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1523 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595 WUUS52 KMFL 032059 SVRMIA FLC099-032145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 458 PM EDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 545 PM EDT * AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SEVERE THUNDERSTORM 6 MILES NORTHEAST OF PAHOKEE. THE STORM WAS MOVING SLOWLY SOUTHWEST. * THE STORM WILL AFFECT... CANAL POINT BY 540 PM EDT. PAHOKEE BY 545 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305-229-4522 TO REPORT SEVERE WEATHER. LAT...LON 2690 8047 2695 8061 2678 8069 2675 8058 $$ GR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:00 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 3, 2:00 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT THU JUN 3 2004 .DISCUSSION...THE UPPER TROUGH HAS BEGUN TO DEEPEN OVER THE STATE AND THIS FEATURE SHOULD REMAIN OVER US THROUGH SATURDAY. THIS WILL KEEP US MAINLY IN A WEAK TROUGH AT THE SURFACE THAT WILL BE MORE NOTICEABLE WITH THE AFTERNOON CONVECTION. TONIGHT THE LOW LEVEL SOUTHEASTERLY FLOW SHOULD KEEP THE AFTERNOON CONVECTION WEST OF THE SOUTHEAST METRO AREAS. THROUGH SATURDAY THE POSITION OF THE TROUGH WILL GIVE THE BEST CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TO THE INTERIOR AND EASTERN ZONES. BY THE BEGINNING OF THE WEEK ON SUNDAY THE SURFACE HIGH SHOULD HAVE A CHANCE TO BEGIN BUILDING BACK OVER THE PENINSULA AS THE UPPER TROUGH DEEPENS OVER THE WESTERN U.S. WHICH WILL ALLOW OUR ATLANTIC UPPER RIDGE TO REBUILD OVER OUR ZONES. ONCE THIS PATTERN IS IN PLACE IT SHOULD REMAIN THROUGH THE REST OF THIS FORECAST CYCLE. SO MOST OF NEXT WEEK SHOULD BE ONE OF AFTERNOON AND EVENING CONVECTION WEST AND NIGHT AND MORNING EAST. HOWEVER WE STILL HAVE A TROPICAL WAVE THAT IS DUE TO MOVE PAST ON MONDAY. THERE ARE SOME SIGNS IT WILL NOT BE AS STRONG THIS FAR NORTH SO WILL STILL LEAVE THE RAIN PROBABILITY IN THE CHANCE CATEGORY AND NOT CHANGE THE TEMPERATURES THAT MUCH. && .MARINE...STILL GOOD BOATING UNTIL THE BEGINNING OF THE WEEK WHEN THE ATLANTIC HIGH REBUILDS AND THE WINDS BECOME STEADY EASTERLY. AT THAT TIME IN COMBINATION WITH THE ATLANTIC TROPICAL WAVE SHOULD SETTLE ON SPEEDS CLOSE TO 15 KNOTS THROUGH THE END OF THE CYCLE. && .FIRE WEATHER...THE RAIN HAS BEEN MORE WIDESPREAD OVER THE INTERIOR AND WEST AND WITH MORE RAIN EXPECTED OVER THE NEXT COUPLE OF DAYS THE FIRE DANGER SHOW DECREASE NOTICEABLY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 91 75 90 / 30 50 40 50 FORT LAUDERDALE 79 90 77 89 / 10 50 20 50 MIAMI 78 90 77 90 / 10 50 20 40 NAPLES 72 90 74 90 / 20 30 20 40 && && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 3, 5:02 AM EDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 502 AM EDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ068-031600- PALM BEACH EASTERN- 502 AM EDT THU JUN 3 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... ...MODERATE RISK OF WATERSPOUTS... SEA BREEZE CONVERGENCE IS EXPECTED TO INITIATE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL TROUGH WEST OF THE AREA WILL ALLOW A FEW OF THESE THUNDERSTORMS TO BECOME STRONG...WITH DAMAGING WINDS AND HAIL POSSIBLE. HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY STORM THAT DEVELOPS. BOATERS SHOULD BE AWARE THAT THERE IS A MODERATE RISK OF WATERSPOUTS ACROSS THE ATLANTIC WATERS TODAY. SATELLITE IMAGERY SHOWS CLOUD CONVERGENCE LINES DEVELOPING ACROSS THE ATLANTIC WATERS...AND WITH A FAIRLY LIGHT EAST NORTHEASTERLY FLOW...WATERSPOUT FORMATION IS POSSIBLE TODAY. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. LIGHTNING IS ALWAYS A DANGER WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. FLZ072-074-031600- BROWARD METROPOLITAN-DADE METROPOLITAN- 502 AM EDT THU JUN 3 2004 .DAY ONE...TODAY ...LIGHTNING STRIKES POSSIBLE TODAY MAINLY INTERIOR... ...MODERATE RISK OF WATERSPOUTS... THUNDERSTORMS MAY DEVELOP OVER PARTS OF THE AREA THIS AFTERNOON...ESPECIALLY INLAND LOCATIONS. HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY STORM THAT DEVELOPS. BOATERS SHOULD BE AWARE THAT THERE IS A MODERATE RISK OF WATERSPOUTS ACROSS THE ATLANTIC WATERS TODAY. SATELLITE IMAGERY SHOWS CLOUD CONVERGENCE LINES DEVELOPING ACROSS THE ATLANTIC WATERS...AND WITH A FAIRLY LIGHT EAST NORTHEASTERLY FLOW...WATERSPOUT FORMATION IS POSSIBLE TODAY. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. LIGHTNING IS ALWAYS A DANGER WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FLZ063-066-067-070-071-031600- EASTERN COLLIER-GLADES-HENDRY-PALM BEACH WESTERN-WESTERN BROWARD- 502 AM EDT THU JUN 3 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... SEA BREEZE CONVERGENCE IS EXPECTED TO INITIATE THUNDERSTORMS THIS AFTERNOON. AN UPPER LEVEL TROUGH WEST OF THE AREA WILL ALLOW A FEW OF THESE THUNDERSTORMS TO BECOME STRONG...WITH DAMAGING WINDS AND HAIL POSSIBLE. HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY STORM THAT DEVELOPS. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON. LIGHTNING IS ALWAYS A DANGER WITH ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. FLZ069-073-075-031600- MAINLAND MONROE-WESTERN COLLIER-WESTERN DADE- 502 AM EDT THU JUN 3 2004 .DAY ONE...TODAY ...LIGHTNING STRIKES POSSIBLE TODAY MAINLY INTERIOR... THUNDERSTORMS MAY DEVELOP OVER PARTS OF THE AREA THIS AFTERNOON...ESPECIALLY INLAND LOCATIONS. HEAVY RAINFALL AND DANGEROUS LIGHTNING WILL ACCOMPANY ANY STORM THAT DEVELOPS. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...***ENTER DAYS OF THE WEEK*** NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:19 PM EDT | Special Marine Warning | MFL | 26 min | |
| Jun 3, 5:38 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.